# SDR CA031201008

- Difficulty date: November 27, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 2,864 hours
- Engine: Lyc O360A1H
- Propeller: Hartzl HCC2YR2
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Spring
- Part number: 6720300
- Condition: Worn
- Location: Mlg Downlock
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON DISCOVERY OF A BROKEN DOWNLOCK SPRING THE LT DOWNLOCK SPRING WAS INSPECTED AND IT WAS FOUND TO BE WORN ON THE LOWER END ON THE CURVED PART OF THE SPRING WHERE IT HOOKS ONTO THE TRUNION.  THIS SPRING KEEPS THE DOWNLOCK HOOKS IN PLACE.  IF IT BREAKS THE ONLY THING KEEPING THE MAIN GEAR LOCKED IS THE HYDRAULIC PUMP.  IF POWER TO THE AIRCRAFT IS REMOVED ANY GROUND HANDLING OF THE AIRCRAFT COULD  POSSIBLY CAUSE THE GEAR TO COLLAPSE.
